Thunderstorm Wind, Harney
- When
- August 28, 7:20 PM MST
- Where
- Harney County, Burns Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.600, -118.950
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 28, 2:49 PM MST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 349 PM MDT MON AUG 28 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...THERMAL AXIS EXTENDS N-S FROM THE COLUMBIA BASIN THROUGH W CENTRAL OREGON. AHEAD OF THE AXIS GUSTY SE-SW WINDS HAVE INCREASED TO 15-30 MPH IN HARNEY COUNTY WITH GUSTS AROUND 20 MPH MANY AREAS OF SW IDAHO. PRESSURES ARE FALLING BY 1.5-3.0MB/3HRS 18- 21Z. THERMAL AXIS WILL SHIFT THROUGH BKE-BNO 8-10 PM PDT THIS EVENING WITH NW WINDS BRIEFLY GUSTY. THERMAL AXIS NEAR BOISE 8-9 AM WILL CONTINUE EASTWARD THROUGH TWIN FALLS AROUND NOON. THIS WILL DROP TEMPERATURES IN SE OREGON AND MUCH OF SW IDAHO BY 5-10F ON TUESDAY AND KEEP SW IDAHO QUITE MILE. NEVERTHELESS THE MAIN COOLING WILL COME BEHIND A COLD FRONT WITH GUSTY WINDS IN THE AFTERNOON AND EVENING. COLD FRONT IS SEEN ON SATELLITE IMAGERY FROM THE QUEEN CHARLOTTES...CROSSING BUOY 46005 AS OF 21Z... TOWARDS 42N 140W. BETWEEN THE EXITING THERMAL AXIS AND AHEAD OF THE FRONT GUSTY SW WINDS OF 25- 35 MPH WILL EXTEND ACROSS SW IDAHO...SOUTHERN THIRD OF HARNEY COUNTY AND SOUTHERN TWO- THIRDS OF MALHEUR COUNTY DURING THE TIMES OF MAX HEAT AND LOW AFTERNOON HUMIDITIES TUESDAY. IT WILL REMAIN CLEAR AND VERY DRY WITH STEEP LAPSE RATES OVER SW IDAHO AS WELL TUESDAY AFTERNOON. EXPECT THE MAIN COLD FRONT TO PASS SE OREGON 5-8PM AND SW IDAHO 9-11 PM AND S CENTRAL IDAHO 11 PM-2AM. MOISTURE IS LIMITED TO NEAR THE WALLOWA MOUNTAINS AND THE NORTHERN/EASTERN FRINGE OF THE WEST CENTRAL AND BOISE MOUNTAINS SO POPS REMAIN QUITE LOW...AS DOES INSTABILITY FOR ONLY A SLIGHT CHANCE OF THUNDERSTORMS. BREEZY CONDITIONS LASTING THROUGH WEDNESDAY WILL JOIN EARLY FALL LIKE TEMPERATURES THAT FILTER IN TUESDAY NIGHT AND CONTINUE WEDNESDAY. HIGHS WEDNESDAY WILL BE AROUND 15F COLDER FOR S CENTRAL IDAHO...10 COLDER FOR SW IDAHO AND AROUND 5 COLDER FOR SE OREGON. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS IN GOOD AGREEMENT THROUGH MOST OF THE EXTENDED WITH SOME TIMING DIFFERENCES BY THE WEEKEND. GFS IS STILL HAVING TIMING PROBLEMS WITH THE UPPER LEVEL TROUGH THAT WILL BE MOVING OVER THE AREA. GFS OVER SEVERAL RUNS KEPT GETTING FASTER WITH THE TIMING BUT NOW HAS SLOWED DOWN THE TIMING OF THE UPPER LEVEL TROUGH MOVING OUT AND IS MORE IN LINE WITH THE ECMWF. YESTERDAY WE WENT WITH THE SLOWER TIMING OF THE ECMWF SO DID NOT HAVE TO MAKE MANY CHANCES TO THE CURRENT FORECAST. LATEST MODELS NOW SHOWING MAIN MOISTURE TO BE TO THE NORTH OF THE FORECAST AREA AND WILL MOVE TO THE EAST A BIT FASTER SO HAVE BACKED OFF ON THE POPS FOR THURSDAY INTO EARLY FRIDAY. FOR FRIDAY ON HIGH PRESSURE REBUILDS OVER THE AREA FOR DRY CONDITIONS. TEMPERATURES TO BE AROUND 10 DEGREES BELOW NORMAL FOR THURSDAY AND THEN SLOWLY WARM TO AROUND 5 TO 7 DEGREES ABOVE NORMAL BY MONDAY. ONLY CHANGES TO TEMPERATURES WERE TO WARM TEMPERATURES A FEW DEGREES ON SATURDAY DUE TO THE RIDGE BUILDING A BIT FASTER OVER THE AREA. && .AVIATION...VFR CONDITIONS MOST AREAS UNDER CLEAR SKIES THROUGH TUESDAY. HIGH CLOUDS WILL BE ON THE INCREASE TUESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. MAIN AVIATION CONCERN WILL BE SMOKE FROM WILDFIRES. VISIBLE SATELLITE FROM THIS AFTERNOON SHOWED SMOKE PLUMES OVER AREAS OF THE CENTRAL MOUNTAINS OF IDAHO EAST OF THE LONG VALLEY. CAN EXPECT AREAS OF 6 TO 10SM IN SMOKE OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO WITH SMOKE LAYERS TO AROUND 15000 FEET MSL. LATE NIGHT AND EARLY MORNING VALLEY INVERSIONS WILL PRODUCE ISOLATED IFR CONDITIONS IN SMOKE ESPECIALLY IN THE MOUNTAIN VALLEYS EAST OF KMYL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...RED FLAG WARNING FROM 12 PM TO 9 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS ALL FIRE ZONES 400 401 402 403 404 408 418 419 BOISE/PAYETTE NATIONAL FORESTS BOISE AND WESTERN TWIN FALLS BLM TREASURE VALLEY AND OWYHEE MOUNTAINS. OR...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR HIGH HAINES OF 6 IN BURNS AND VALE BLM FIRE ZONES 636 AND 637.. RED FLAG WARNING FROM 12 PM TO 9 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS BURNS AND VALE BLM FIRE ZONES 636 AND 637. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....JA/LH/DF AVIATION.....JA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 701 AM MDT MON AUG 28 2006 IDZ011>016-028>030-ORZ062-291315- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- BAKER COUNTY- 601 AM PDT MON AUG 28 2006 /701 AM MDT MON AUG 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG GUSTY WINDS AND LOW AFTERNOON HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ061-063-064-291315- HARNEY COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 601 AM PDT MON AUG 28 2006 /701 AM MDT MON AUG 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT MDT /11 PM PDT/ FOR OREGON FIRE WEATHER ZONES 636 AND 637. A RIDGE OF HIGH PRESSURE WILL BRING A HOT AND UNSTABLE AIRMASS INTO EASTERN OREGON TODAY. THE COMBINATION OF HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY WILL BRING RED FLAG CONDITIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG GUSTY WINDS AND LOW AFTERNOON HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 219 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531415.